Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 62, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 11, 2006, 4:56 PM CDT for Randolph County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2006, 4:56 PM CDT (21:56 UTC)
- Expired
- Oct 11, 2006, 5:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Randolph County, AL
The radar
The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 112156
TORBMX
ALC111-112215-
/O.NEW.KBMX.TO.W.0062.061011T2156Z-061011T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT WED OCT 11 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 515 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
NEWELL...OR ABOUT 11 MILES EAST OF CHEAHA STATE PARK...MOVING EAST
AT 35 MPH.
* THE TORNADO IS WILL BE NEAR...
NEWELL BY 510 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3349 8532 3343 8529 3342 8544 3342 8563
3350 8563 3349 8535 3350 8534
$$
10/ARMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:13 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 11, 3:13 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT WED OCT 11 2006 .DISCUSSION... LONG ADVERTISED PAIR OF COLD FRONTAL PASSAGES ABOUT TO COMMENCE ACROSS CENTRAL ALABAMA. AS OF 19Z...LOOKS LIKE THE FIRST FRONT HAS MADE IT AS FAR AS MKL...MEM...AND MLU. BAND OF SHOWERS AND POTENTIAL THUNDERSTORMS STRETCHES FROM SOUTH OF TCL AND BHM...NORTHEASTWARD INTO TN...AND EXPECTING COVERAGE TO INCREASE A LITTLE BIT MORE DURING THE COARSE OF THE AFTERNOON. THOSE SHOWERS AND STORMS SHOULD EXIT/END FAIRLY QUICKLY THIS EVENING...AND WILL LIMIT SMALL POPS TONIGHT TO EASTERN HALF OF FORECAST AREA. AND THUS WE AWAIT THE ARRIVAL OF FRONT NUMBER 2. NAM HAS SLOWED DOWN ITS SECOND FRONTAL PASSAGE TO BE MORE IN LINE WITH THE GFS. THIS IMPLIES THAT TEMPS WILL HAVE A CHANCE TO RECOVER INTO THE 70S TOMORROW MOST AREAS (ALL BUT NORTHWEST CORNER). HIGHS TOMORROW REMAIN PROBLEMATIC...DUE TO THE TIGHT TEMPERATURE GRADIENT ALONG THE FRONT AND THE LEVEL OF UNCERTAINTY IN THE EXACT PLACEMENT OF THE FRONT. THE BIG CHILL STARTS TOMORROW NIGHT...WITH TEMPS EXPECTED TO DROP INTO THE 40S BY FRIDAY MORNING. COLD AIR ADVECTION CONTINUES AT A GOOD CLIP INTO FRIDAY. MODELS CONTINUE TO SHOW THAT PENETRATION OF COLD AIR WILL NOT BE QUITE AS DIRECT INTO THE STATE AS INITIALLY THOUGHT. THINKING BACK...I SHOULD HAVE PROBABLY TAKEN THE GFSS COLD BIAS AT LONGER FORECAST PERIODS INTO ACCOUNT. GIVEN INCREASING EVIDENCE...WILL SUCCOMB TO THE PRESSURE AND TWEEK FRIDAYS TEMPS UP A COUPLE MORE DEGREES (BUT STILL REMAIN BELOW MOS). COLDEST NIGHT OF THE SEASON SO FAR STILL IN STORE FOR FRIDAY NIGHT. CO-OP MOS ACTUALLY GIVING HAMILTON A LOW OF 28 DEGREES SATURDAY MORNING...AND REGULAR MOS GOES TO 40 OR BELOW ACROSS THE ENTIRE FORECAST AREA. THIS JUST SEEMS A BIT TOO LOW TO ME. BUT WITH CLEAR SKIES AND LIGHT WINDS...FROST CONDUCIVE CONDITIONS MAY BECOME WIDESPREAD ENOUGH TO ISSUE A FROST ADVISORY FOR AT LEAST A PART OF THE AREA. REMAINDER OF THE FORECAST CONTINUES TO FEATURE A WARMING TREND...AS LOW LEVELS START TO RELOAD THE MOISTURE. SUCCESSIVE RUNS OF THE LONG RANGE MODELS FAIL TO SHED ANY LIGHT ON WHEN/HOW THE SOUTHWEST UPPER LOW WILL EJECT. THUS...WILL STAY CLOSE TO GUIDANCE. /61/ && .AVIATION...DISCUSSION FOR 18Z TAFS. SCT-BKN 3-5 THOUSAND FT CEILINGS EXPECTED THROUGH THE AFTERNOON AS A COLD FRONT APPROACHES WEST ALABAMA. SCATTERED SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON AND EARLY EVENING...WITH TEMPORARY MVFR CONDITIONS AND GUSTY WINDS AT TCL, BHM, EET, AND ANB WITH PASSAGE. AFTER 02Z...FRONT WILL WEAKEN AND SURFACE WINDS WILL BECOME WEST NORTHWEST AT 2-3 KNOTS. SKIES SHOULD BE MOSTLY CLEAR TONIGHT. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES...MVFR CONDITIONS IN FOG EXPECTED BETWEEN 08 AND 13Z. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 70 42 59 / 20 30 20 0 ANNISTON 53 74 47 59 / 20 20 20 0 BIRMINGHAM 53 70 45 60 / 10 20 20 0 TUSCALOOSA 53 72 44 63 / 10 20 20 0 CALERA 54 73 47 60 / 10 20 20 0 AUBURN 52 79 43 61 / 20 20 20 10 MONTGOMERY 55 79 49 64 / 20 20 20 10 TROY 53 80 49 65 / 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Oct 11, 1:14 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT WED OCT 11 2006 ALZ011>015-017>050-121200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 114 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES WEST ALABAMA. THE STRONG STORMS WILL PRODUCE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE FROM 3 PM CDT UNTIL 7 PM CDT AND IN AREAS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 85. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SATURDAY MORNING...LIGHT FROST IS POSSIBLE IN NORMALLY COLDER LOCATIONS...MAINLY VALLEYS...ALONG AND NORTH OF INTERSTATE 20 AS THE COLDEST AIR SO FAR THIS SEASON MOVES INTO THE AREA. TEMPERATURES MAY DROP INTO THE MID 30S. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 11, 4:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 PM CDT WED OCT 11 2006 ALZ021-112215- CLEBURNE- 428 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 515 PM CDT... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HEFLIN MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS OVER THE NORTHWEST PORTION OF THE COUNTY ALOS MOVING EAST AT 20 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN...FRUITHURST... EDWARDSVILLE AND PINEY WOODS THROUGH 515 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:18 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 11 min |
| Oct 11, 4:48 PM CDT | Tornado Warning | BMX | Clay, Cleburne | 27 min |
| Oct 11, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 31 min |
| Oct 11, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 14 min |
| Oct 11, 6:27 PM CDT | Tornado Warning | BMX | Lee | 33 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.